Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Red patches and scars due to food and allergy. Takes levocetrizine. Please suggest permanent treatment?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 5035 Questions
Question
Hi Doctor,
This is regarding a skin disease for my wife fo which she got treated from many doctor, specially from XXXXXXX Hegde, Bangalore,
the symptoms is red patches/scar come and when she takes levocetrizine it goes and again come back in a day or two, Doctor said its happening from food habit, some said allergy from dust, but till now after 1 year of treatment from XXXXXXX Hegde, its its in same condition, everyday she takes livocetrizine to get relief.
kindly sugget some permanent treatment for the same so she can be free from these things. i am also afraid of levocetrizine if its create some bad effect to her.
Waiting for your reply.
Thanks,
XXXXXXX
Posted Tue, 22 May 2012 in Skin Hair and Nails
 
 
Answered by Dr. Aashish Raghu 2 hours later
Hi XXXXXXX.

Thanks for the query.

Does your wife have any itching over the red patches which come ?

Does the patches come after she takes certain food, medication ?

What treatment did she receive from her Doctor ?

I would like to explain that there are many conditions which can cause this kind of clinical picture but since these lesions go away after taking Cetrizine it is most probably due to allergy.

The red patches which appear on her body could be Urticarial wheals. They can arise when body causes allergic reaction to something she ate like eggs, peanuts, certain fish, etc. It can also be due to certain medication, or exposure to pollen in gardens or pollution, extreme temperature, emotional stress as well. If these can be avoided, she will not get frequent reactions.

She can apply Dermaveen anti-allergic moisturizer to the dry areas of skin and where the wheals usually develop. Continue taking Levocetrizine. She can attend a Dermatology clinic and do Patch testing where the Doctor will be able to find out what she is allergic to and so you can avoid them for her.

There is no cure for allergy. Only prevention by avoiding the allergenic causes and medication to reduce symptoms of attack.

She needs to eat a diet XXXXXXX in fresh fruits and XXXXXXX leafy vegetables. Drink plenty of water. Daily brisk walking for 40 minutes will help modify immune system and there will be less frequent allergic attacks, she can go for walk in late evening time. Avoid sunlight exposure, going to gardens, pollution areas.

Levocetrizine causes very less side effects, mostly very mild drowsiness at the most. Some patients report nausea, vomiting, headache also. Nothing to worry much.

Kindly answer my queries.

I hope I have answered your query. I will be available to answer your follow up queries.

Wishing good health.

Regards,

Above answer was peer-reviewed by
 
Follow-up: Red patches and scars due to food and allergy. Takes levocetrizine. Please suggest permanent treatment? 1 hour later
Thank you sir for your kind response.

Does your wife have any itching over the red patches which come?
Ans: First Iching start then paches comes over, and after coming she will fill like little burning in rashes.

Does the patches come after she takes certain food, medication?
Ans: She is not sure about this. but normally it happens more when she gets sweating and in summer. when she was in bangalore it was less as we consulted Dr. XXXXXXX Hegde, she prescribed Calosoft lotion to apply to patches when it comes.

What treatment did she receive from her Doctor ?
Tablet: Teczine (Livocetrizine)
Calosoft lotion to apply on patches when it comes.
Urinal test: It was normal.
 
 
Answered by Dr. Aashish Raghu 42 minutes later
Hi XXXXXXX,

Thanks for the reply.

Your wife is giving typical complaints suggestive of allergic disorder. She will need to visit Allergy Clinic. There they will find out what is causing this reaction and put her of more effective medication, but the most important thing is to avoid whatever she thinks is causing these reactions.

Even sunlight, heavy exercise, exposure to heat, emotional stress can cause urticaria. This condition is called Solar or Cholinergic urticaria.

Your wife can apply either Calsoft lotion or Dermaveen cream which is made specifically for allergic persons and will not cause any reaction on her skin.

I hope I have answered your query.

Wishing speedy recovery.

Regards,

Above answer was peer-reviewed by
 
Follow-up: Red patches and scars due to food and allergy. Takes levocetrizine. Please suggest permanent treatment? 13 hours later
Thanks a lot Doctor.
already we are consulting Dr. XXXXXXX Hegde, and she said it will go most probably in 6 to 8 months, but still continues after 8 months.
Does she need to go for any particualr test for the same?
if so kindly let me know, i will discuss to my Doctor for same.

I would like to thank for your prompt response.

Regards
XXXXXXX
 
 
Answered by Dr. Aashish Raghu 25 minutes later
Hi XXXXXXX.

Kindly take your wife to an Allergy Speciality Clinic. There they will do Patch Testing to find out what are the things she is allergic to. Once these things are known, she can avoid them.

Once she avoids these allergic things, she will not get such allergic attacks.

Since you wife gets reaction after going in sun, and possibly due to heat, it would be best to avoid sunlight exposure and keep cool always. Also emotional stress can trigger allergic reactions.

There are effective medications for the same like Levocetrizine, Montelukast, Zileuton etc. Sometimes steroid medication may be needed if severe allergic reaction. She can apply Dermaveen anti-allergic moisturiser to her dry areas of skin.

Kindly discuss with her Doctor about the treatment and solutions to help prevent such attacks.

I hope I have answered your query.

Wishing good health.

Regards,


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor